62883members
330663posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tummy problems

2 REPLIES 2
Member

Re: Tummy problems

Hi Steph87

 

Thanks for posting. I see you posted on Saturday so hopefully things have started to improve for you.

 

As Jaybro suggests, it would be a good idea to call your oncology team as your diarrhoea is worse than normal and making you feel unwell. It’s usually recommended to contact your GP or specialist team if you have four or more episodes of diarrhoea in 24 hours.

 

Chemotherapy can affect the healthy cells that line the digestive tract, sometimes causing diarrhoea, but diarrhoea can also be caused by an infection, so it’s important to rule this out especially as you are feeling unwell.

 

Your team may prescribe medication to help with the diarrhoea for your next treatment. In the meantime you should aim to drink plenty of liquid (at least two litres a day) to replace the liquid lost with the diarrhoea.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Best wishes

 

Anne

 

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

Member

Re: Tummy problems

Hi Steph

 

There won’t be a nurse response till Monday so I thought I’d stick my nose in. Are you monitoring your temperature since you say you feel unwell as well as having severe diarrhoea? You know the magic number, at which point you contact the emergency number for oncology. However, I was advised to ring my adjuvant oncology nurse if I had diarrhoea for longer than 24 hours - sounds like that might be a route so check your chemo information sheets to see what they say about diarrhoea. Meantime, you know the routine - water, water and more water to avoid dehydration.

 

I hope it resolves quickly. Obviously you’ll report back to your team so you may find you are given anti-diarrhoea tablets in your next goody bag from the pharmacy. That’s a bit late for now though. Take care and try not to worry so long as your temperature is stable x

Highlighted
Member

Tummy problems

I've suffered with both constipation and diarrhea while on chemo and am aware this is a common side effect. It usually settles down just before the second week after treatment. This time however I am over 2 weeks and have my next chemo next Thursday and tonight and yesterday I have had awful diarrhea like never before is this normal seems to have come out of no where and I actually feel unwell with it too where as I wouldnt normally.